MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Introducer sheath and main coil were returned for this complaint.Delivery wire was not returned.The coil returned stuck in the introducer sheath.The introducer sheath was returned, and it was noticed damaged.The main coil was found kinked and severely stretched.Microscopic inspection of the main coil was performed and observed that the zap tip has a smooth surface.The interlocking arm was inspected, and it was detached.Dimensional inspection of the main coil that could be measure were performed and observed that the outer diameter (od) of the zap tip and primary coil were within specifications.However, the no.Of distal and proximal fiber bundles were lacking.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2021.It was noted that the coil could not be pushed from the protection sheath.The target lesion was located in the internal iliac artery.A 15mm x 40cm interlock-35 was selected for use.During the procedure, four coils were used altogether.After releasing the second coil, it could not be pushed from the protection sheath and still did not work after trying repeatedly.The procedure was completed with another of the same device.There were no complications reported and patient was stable post procedure.However, device analysis revealed that the interlocking arm was detached, and fiber bundles were lacking.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Introducer sheath and main coil were returned for this complaint.Delivery wire was returned, and no damages were noticed.The coil returned stuck in the introducer sheath.The introducer sheath was returned, and it was noticed damaged.The main coil was found kinked and severely stretched.Microscopic inspection of the main coil was performed and observed that the zap tip has a smooth surface.The interlocking arm was inspected, and it was detached.Dimensional inspection of the main coil that could be measure were performed and observed that the outer diameter (od) of the zap tip and primary coil were within specifications.However, the no.Of distal and proximal fiber bundles were lacking.
 
Event or Problem Description
Reportable based on device analysis completed on 24sep2021.It was noted that the coil could not be pushed from the protection sheath.The target lesion was located in the internal iliac artery.A 15mm x 40cm interlock-35 was selected for use.During the procedure, four coils were used altogether.After releasing the second coil, it could not be pushed from the protection sheath and still did not work after trying repeatedly.The procedure was completed with another of the same device.There were no complications reported and patient was stable post procedure.However, device analysis revealed that the interlocking arm was detached, and fiber bundles were lacking.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12644441
Report Number2134265-2021-12898
Device Sequence Number1427983
Product Code KRD
UDI-Device Identifier08714729793144
UDI-Public08714729793144
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2023
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0026378795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date10/17/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight75 KG